Alert archive / Virginia / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this red flag warning at Nov 20, 2016, 3:02 AM EST for 28 counties in Virginia. It took effect at Nov 20, 2016, 8:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 3:02 AM EST (08:02 UTC)
- In effect from
- Nov 20, 2016, 8:00 AM EST
- Expired
- Nov 20, 2016, 4:46 PM EST
- In force
- 9 hr
- Issued by
- NWS Wakefield, VA
All 28 counties
Amelia County, VA, Brunswick County, VA, Caroline County, VA, Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, City of Richmond, VA, Cumberland County, VA, Dinwiddie County, VA, Essex County, VA, Fluvanna County, VA, Goochland County, VA, Hanover County, VA, Henrico County, VA, King and Queen County, VA, King William County, VA, Louisa County, VA, Lunenburg County, VA, Mecklenburg County, VA, New Kent County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Richmond County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 73 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -337 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258 WWUS81 KAKQ 200802 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 302 AM EST SUN NOV 20 2016 ...RED FLAG WARNING FOR THE VIRGINIA PIEDMONT AND NORTHERN NECK... VAZ048-060>062-064>069-075-076-079>083-509>522-201615- /O.NEW.KAKQ.FW.W.0002.161120T1300Z-161120T2300Z/ FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 302 AM EST SUN NOV 20 2016 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM EST ACROSS THE VIRGINIA PIEDMONT AND NORTHERN NECK FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EST THIS EVENING. * LOCATIONS...VIRGINIA PIEDMONT AND NORTHERN NECK. * TIMING...MAINLY THIS AFTERNOON. * WINDS...WEST NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
959 WWUS81 KAKQ 201444 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 944 AM EST SUN NOV 20 2016 ...RED FLAG WARNING FOR THE VIRGINIA PIEDMONT AND NORTHERN NECK... VAZ048-060>062-064>069-075-076-079>083-509>522-202300- /O.CON.KAKQ.FW.W.0002.000000T0000Z-161120T2300Z/ FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX- 944 AM EST SUN NOV 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... * LOCATIONS...VIRGINIA PIEDMONT AND NORTHERN NECK. * TIMING...MAINLY THIS AFTERNOON. * WINDS...WEST NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT START WILL SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
214 WWUS81 KAKQ 202146 RFWAKQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 446 PM EST SUN NOV 20 2016 VAZ048-060>062-064>069-075-076-079>083-509>522-202300- /O.CAN.KAKQ.FW.W.0002.000000T0000Z-161120T2300Z/ FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX- 446 PM EST SUN NOV 20 2016 ...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF CENTRAL AND EASTERN VIRGINIA INCLUDING THE PIEDMONT AND NORTHERN NECK... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING, AND TEMPERATURES ARE FALLING WITH RELATIVE HUMIDITY VALUES ON THE INCREASE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this red flag warning went out at Nov 20, 12:46 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Nov 20, 12:46 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1246 AM EST Sun Nov 20 2016
.SYNOPSIS...
A strong cold front pushes across the region this evening. Cooler
continued dry weather expected for tonight into Tuesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Forecast updated to drop hourly temps/dewpoints more sharply
behind the front next few hours. Still expecting overnight low
temps mainly in the 30s.
Previous discussion...
Through this evening...the cold front pushes E across the FA and
off the coast. Gusty W winds to 30-35 mph...BKN clouds and slgt
chc PoPs (across the far nrn tier) will accompany the frontal
passage. Temperatures to drop sharply post cold front. Gusty WNW
winds wane a bit...esp inland...during the overnight hours as lo
level CAA continues. VRB clouds NNE...mainly SKC elsewhere
overnight. Lows from the lower 30s W to around 40F toward the
coast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
Sun thru Mon, upper lo and sfc lo pres will lift slowly NNE thru
New England. Sfc hi pres will begin Gusty WNW winds averaging
15-25 mph with gusts of 30-40 mph are expected Sun...w/ the
highest winds/gusts from the VA Nrn Neck and the Lower MD and VA
ern shores. Deep mixing noted on Sun where the data suggests the
potential for several hours of gusts over 40 mph acrs the Lower MD
eastern shore...so continuing a wind advisory for those areas for
Sun. Otherwise...partly to mostly sunny and chilly Sun w/ hi only
in the u40s to l50s.
Gusty winds (esp at the coast) slow to wane Mon night...otherwise
mainly SKC. By Mon...the strong upper lo continues to lift NNE to
just N of Maine. Meanwhile...cool sfc hi pres continues to build
down into the Mid Atlc. Cold Sun night with lows ranging from the
m20s inland to l-m30s at the coast. Sunny Mon...still a bit breezy
invof eastern shore. Highs from the m-u40s N to the l50s S. Sfc hi
pres remains in place Mon night through Tue providing dry/cool wx.
lows Mon night in the m-u20s inland to l-m30s at the immediate
coast. Highs Tue from the u40s-around 50F N to the l-m50s S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Latest suite of GFS/ECMWF in good agreement through early Thanksgiving
Day, with high pressure centered over the area Tue night and
slowly sliding off the coast on Wed. Dry/cool Tue night with lows
mainly 30-35 F, and sunny with increasing clouds but still dry
Wed/ highs mid 50s N to around 60 F south. Low pressure progged
to track through the Great Lakes Thu, as a cold front passes
through the local area between 12-18Z. The ECMWF is still a little
slower than the GFS, but taking a consensus, will continue with
30-50% POPS (highest NE) primarily for the late Wed night through
Thu morning timeframe. Milder Wed night with more clouds and
fairly warm for Thanksgiving Day with drying conditions by aftn.
Highs mid 60s SE to around 60 F NW.
Model spread and uncertainty increasing after that as the
operational ECMWF becomes more amplified with the next upper
trough/shortwave across the OH Valley by Fri and would suggest a
greater potential for low pressure to strengthen across the local
area by late Fri/Sat. The GFS is more in line with Superblend and
with continuity so forecast will generally steer away from the
operational ECMWF for now. Cooler and drier conditions are
forecast to return Thursday night with high pressure building over
the region by Friday and into Sat, and temperatures near seasonal
averages.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
The cold front now well offshore with strong CAA on gusty NW winds
in its wake. The clouds associated with the front have cleared the
coast but sct-bkn AC betwen 6-7K ft continue to drift east off the
mts and will do so over the next several hours.
VFR conditions continue through the forecast period but with gusty
WNW winds. Gusts between 20-25 kt will be maintained through 12Z
then ramp up with sustained 15-25 kt with gusts between 30-40 kts
during the daylight hours. Strongest winds at SBY. Winds slowly
subside after 00Z Mon but remain gusty along the coast.
Outlook: VFR / dry conditions continue through mid week. Low
pressure approaches the area late Wednesday and into Thursday.
&&
.MARINE...
Strong cold front about to cross the waters over the next few hrs
from W to E, bringing with a brief surge of winds gusting to 40
KT potentially all areas. Will handle this surge with short fused
warnings (SMW) as needed, especially in areas such as the upper
portion of the James River/York/Rappahannock River/Currituck
Sound where SCA flags rather than Gale Warnings are in effect.
Gale Warnings are in effect all other zones where this surge will
be followed by another increase in winds of longer duration later
tonight through at least Sun aftn/evening as strong low pressure
deepens over New England/Quebec.
A secondary push of caa Sunday night into Monday will likely
maintain a 25-30kt nw wind (with gusts to around 35kt) for the nrn
ocean zones, with a 15-25kt nw G30 kt wind elsewhere as low
pressure lifts to the ne of the region and high pressure builds
across the Southeast Conus. This general pattern should continue
Monday night into Tuesday with the pressure gradient slackening
and the wind gradually diminishing. High pressure builds over the
area Tuesday night and slides offshore Wednesday ahead of another
cold front.
Seas/waves increase to 5-8ft/3-5ft in the wake of the cold front
tonight through Sunday night, before gradually subsiding to 4-6ft
/ 2-4ft Monday into Tuesday. Sub-SCA conditions expected by later
Tue through Wed.
&&
.FIRE WEATHER...
Windy and dry conditions are expected area-wide on Sunday in the
wake of a cold front. WNW winds of 15-25 mph with gusts of 30-40
mph will be common. Min RH values will drop into the 30s Sunday
afternoon...and possibly into the upper 20s across inland/piedmont
areas. Will go w/ another Increased Fire Danger statement. Colder
Sun...and fuel moistures and afternoon RH values are
marginal...but will be windy.
Breezy and dry conditions will linger across the Lwr Eastern
Shore again on Monday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Wind Advisory from 7 AM this morning to 7 PM EST this evening
for MDZ021>025.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 AM EST Monday for ANZ633-635>637.
Gale Warning until 10 PM EST this evening for ANZ630>632-634-
654-656-658.
Gale Warning until 4 PM EST this afternoon for ANZ638.
Gale Warning until 7 AM EST Monday for ANZ650-652.
&&
SYNOPSIS...ALB/TMG
NEAR TERM...ALB/MAS
SHORT TERM...ALB
LONG TERM...LKB
AVIATION...MPR
MARINE...LKB
FIRE WEATHER...AKQHazardous weather outlook, Nov 19, 9:03 PM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 903 PM EST SAT NOV 19 2016 NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-093- 095>100-509>525-210215- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER- EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 903 PM EST SAT NOV 19 2016 ...INCREASED FIRE DANGER IN EFFECT FROM 9 AM EST SUNDAY THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-210215- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- 903 PM EST SAT NOV 19 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... ...INCREASED FIRE DANGER IN EFFECT FROM 9 AM EST SUNDAY THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 19, 11:36 PM EST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1136 PM EST SAT NOV 19 2016 VAZ048-060>062-064>069-075>090-092-093-095>098-509>525-201200- FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD- EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)- WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK- NEWPORT NEWS-HAMPTON/POQUOSON- INCLUDING THE CITIES OF...FARMVILLE...GOOCHLAND...SOUTH HILL... CREWE...LAWRENCEVILLE...PETERSBURG...HOPEWELL...EMPORIA... WAKEFIELD...BARHAM...GWALTNEY CORNER...BACONS CASTLE... CHIPPOKES STATE PARK...HOG ISLAND GAME RESERVE...POOLESVILLE... BOOTH FORK...WILLIAMSBURG...FRANKLIN...LOUISA...MINERAL... ASHLAND...MECHANICSVILLE...BON AIR...MIDLOTHIAN...CHESTERFIELD... CHESTER...COLONIAL HEIGHTS...RICHMOND...SANDSTON...AYLETT... KING WILLIAM...WEST POINT...KING AND QUEEN COURT HOUSE... TAPPAHANNOCK...DUNNSVILLE 1136 PM EST SAT NOV 19 2016 ...INCREASED FIRE DANGER SUNDAY AFTERNOON... DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL AND SOUTHEAST VIRGINIA SUNDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 30 PERCENT WITH A SUSTAINED WEST TO NORTHWEST WIND OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THESE CONDITIONS COMBINED WITH DRY LEAF LITTER WILL PRODUCE AN INCREASED DANGER OF RAPID FIRE GROWTH. OUTDOOR BURNING IS DISCOURAGED...AS ANY FIRES COULD QUICKLY GROW OUT OF CONTROL. NCZ012>017-030>032-102-201200- NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE... ELIZABETH CITY...EDENTON...COROLLA 1136 PM EST SAT NOV 19 2016 ...INCREASED FIRE DANGER SUNDAY AFTERNOON... DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS NORTHEAST NORTH CAROLINA SUNDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 35 PERCENT WITH A SUSTAINED SOUTHWEST TO WEST WIND OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. THESE CONDITIONS COMBINED WITH DRY LEAF LITTER WILL PRODUCE AN INCREASED DANGER OF RAPID FIRE GROWTH. OUTDOOR BURNING IS DISCOURAGED...AS ANY FIRES COULD QUICKLY GROW OUT OF CONTROL. MDZ021>025-VAZ099-100-201200- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EXMORE...CAPE CHARLES...CHEAPSIDE... FISHERMANS ISLAND...KIPTOPEKE...KIPTOPEKE STATE PARK...PLANTATION 1136 PM EST SAT NOV 19 2016 ...INCREASED FIRE DANGER SUNDAY AFTERNOON... DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE MARYLAND AND VIRGINIA EASTERN SHORE SUNDAY AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 35 PERCENT WITH A SUSTAINED WEST TO NORTHWEST WIND OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 TO 45 MPH. THESE CONDITIONS COMBINED WITH DRY LEAF LITTER WILL PRODUCE AN INCREASED DANGER OF RAPID FIRE GROWTH. OUTDOOR BURNING IS DISCOURAGED...AS ANY FIRES COULD QUICKLY GROW OUT OF CONTROL. 44
Nearby
Red Flag Warnings in Virginia, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.